What medication can I take for low blood pressure and eye pain when suffering from resistant hypertension?
User rating for this question
Hi - I am 52 with resistant hypertension. I am not a baby when it comes to pain (just went through many painful eye procedures due to a detached retina). But I seem to be sensitive to nearly all BPMeds. I get the ACE cough, I get palps and a feeling I will pass-out on amlodipine - plus horrible sleep, I get extremely low BP and extremely high pulse with diuretics, I get bad eye pain with valsartan and burning and tingline feet with losartan. What BP med can I take? Just started Bystolic 10mg and I have diarrhea, but maybe that will go away. Any other suggestions I can mention to my primary? Thanks
Posted Sun, 9 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Nsah Bernard 3 hours later
Brief Answer: Other anti-hypertensive drugs do exist Detailed Answer: Hello, Thanks for posting your query, I will like to start by saying that I am sorry for your troubles and I hope you will get some relief after reading my reply. Actually all medications come with their side effects and some maybe tolerable while others can not be tolerated. The severity of the side effect will determining if the medication is worth continuing. I doubt if your primary care physician is not aware of other anti-hypertensive drugs as I believe that he might have had them in his list of recommendable antihypertensives. In any case, there exist several classes of anti-hypertensive such as ACE inhibitors e.g captopril, elanapril, diuretics with different sub-classes such as thiazide, potassium-sparing, loop diuretics, osmotic (rarely used to regulate BP) diuretics, beta-blockers e.g bisoprolol, propanolol etc calcium-channel blockers such as amlodipine, nifedipine etc, Angiotensin 2 Receptor Blocker e.g lorsatan, valsartan etc. There are others and I do not believe that your doctor has exhausted the list already. All both of you need is a little patience to identify which drug is effective and comes with minimal side effects. In your own part, you will need to try to tolerate and support some side effects that will not disturb your daily activities and exercise some little patience. Ones your system becomes use to the new drug, the side effects will wear off and you will be able to continue taking the medication free of side effects. Blood pressure control not only involves taking of drugs but also lifestyle changes. Your should avoid excess physical activities, stress, reduce salt, reduce oil, dirty eating habit, maintain or reduce excess body fat (normal BMI is best) etc. Your doctor should be able to identify and rule out most cardiovascular risk factors related to you. Some side effects can be counteracted with use of other drugs to get rid of symptoms. I will recommend you and your doctor keep trying the drugs until one which does not present with side effects and at the same time controls your blood pressure is identified. Hope this helps and wish you a better health. Dr. Nsah